Jump to content
CrazyBoards.org

Lithium causing low grade depression?


Recommended Posts

I've been on lithium for over 2 months now and ever since I started it and noticed its taken my highs away I've noticed a low grade depression. I feel flat and blah. Tearful at times. When I stop taking the lithium for a week or so I don't necessarily go manic right away but I feel happier atleast. Has anyone experienced depression as a side effect? I still cycle I went manic for a day on monday but usually twist mixed otherwise I'm depressed. I don't play with my meds often just that one time where I noticed the difference. Lithium just has been making me feel to flat. Anyone feel the same or had a similar experience? Sorry I know this probably went in circles.

Link to comment
Share on other sites

I've been on lithium going on ten years now and I know what your talking about the high's are gone it seem' to me I'm empty inside my creativety is gone as well. I experimented by decreasing as well as stopping nothing worked I was in prison hell really I still in prison I found the last time I was hospitalized I had to high of a level in my blood so the pdoc dropped the dosage a third then my SSRI was changed to a SNRI and at first it seemed to have worked but every once an while I catch myself wishing fo hypomania just a little bit to take away the blaah feeling. I wished there was something I could take besides lithium I wonder is there a substitute ???

Link to comment
Share on other sites

I have heard from many on lith that it can sometimes cause dulling or amotivation, but that is by no means the case for everyone.

I'd be LESS inclined to blame the geodon due to its rep as a more activating AAP, but again, YMMV.

Talk to pdoc, as soon as able, a tweak in dose may change this. That might be a first step, before trying different meds.

Anna

Link to comment
Share on other sites

Lithium can act as an antidepressant for me. At the same time, it depends on where my illness is. I've taken it at very high levels and been fine, even went toxic without side effects until I was quite far over the safe limit. I've also taken it where a previously mid dose left me with a lot of cognitive dulling, poor memory and flat.

Have you had a serum level blood test yet? It could be your dose is too high.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...